Wildfire, San Bernardino County Mountains
- When
- August 26, 12:00 PM PST to August 28, 6:00 PM PST
- Where
- San Bernardino County Mountains forecast zone
- Reported by
- Newspaper
- Coordinates
- 34.841, -116.178 (the zone’s center; the record gives no point)
Lightning caused three brush fires near Inspiration Point, Keys View and Upper Boy Scout Trailhead within the Joshua Tree National Park at approximately 1200 PST on August 26th. The fire grew to 110 acres and burned on rocky slopes with scattered pinon pines, junipers, Joshua trees and other desert brush.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
Lightning caused three brush fires near Inspiration Point, Keys View and Upper Boy Scout Trailhead within the Joshua Tree National Park at approximately 1200 PST on August 26th. The fire grew to 110 acres and burned on rocky slopes with scattered pinon pines, junipers, Joshua trees and other desert brush. The road to Keys View from the Park Boulevard junction was temporarily closed to the public.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Aug 26, 8:05 AM PST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
905 AM PDT THU AUG 26 2010
.SYNOPSIS...
MINOR COOLING WILL BEGIN TO SPREAD INLAND FROM THE COAST TODAY AS
HIGH PRESSURE WEAKENS SLIGHTLY. MONSOONAL MOISTURE WILL BRING A
SLIGHT CHANCE OF THUNDERSTORMS TO THE MOUNTAINS...DESERTS...AND
INLAND VALLEYS THIS AFTERNOON AND EVENING. MUCH COOLER FOR FRIDAY
THROUGH MONDAY...WITH MARINE LAYER LOW CLOUDS AND FOG EXTENDING WELL
INLAND INTO THE VALLEYS DURING THE NIGHTS AND MORNINGS. GRADUAL
WARMING FOR THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE OVER TEXAS
EXPANDS WESTWARD.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
THIS MORNING...PATCHY LOW CLOUDS AND FOG OVER THE COASTAL WATERS AND
SOME BEACHES...WITH MID AND HIGH CLOUDS OVER MUCH OF SOUTHWEST
CALIFORNIA. THE MORNING SOUNDING FROM NKX SHOWS THE MARINE LAYER
ABOUT 1000 FEET DEEP AND MOIST EASTERLY FLOW IN THE MID LEVELS.
THE TROPICAL WAVE THAT HELPED TRIGGER DEEP CONVETION OVER THE AREA
YESTERDAY AFTERNOON IS BEGINNING TO RECURVE TO THE NE AROUND THE
WESTERN EDGE OF THE UPPER LEVEL HIGH...EVEN AS THE HIGH BEGINS TO
WEAKEN IN RESPONSE TO A LOW PRESSURE TROUGH MOVING INTO THE PAC NW.
THE MONSOONAL MOISTURE IN EASTERLY FLOW ALOFT WILL AGAIN BRING A
SLIGHT CHANCE FOR SHOWERS AND TSTMS OVER THE MTNS AND DESERTS LATER
TODAY. A FEW SHOWERS OR TSTMS COULD DRIFT WEST OF THE MTNS. DAYTIME
TEMPERATURES TODAY WILL BE A FEW DEGREES LOWER THAN IN THE PAST TWO
DAYS...WITH THE MORE NOTICEABLE CHANGE IN THE COASTAL AREAS.
THE LOW PRESSURE TROUGH WILL DEEPEN OVER THE WEST COAST THROUGH THE
WEEKEND...BRINGING MUCH COOLER CONDITIONS WITH INCREASING ONSHORE
PRESSURE GRADIENTS AND A DEEPENING MARINE LAYER. BEGINNING
TONIGHT...THE MARINE LAYER WILL DEEPEN AND LOW CLOUDS AND FOG WILL
RETURN TO THE COASTAL AREAS THEN EXTEND INTO THE INLAND VALLEYS ON
FRIDAY..SAT...AND SUN NIGHTS. THE UPPER LEVEL FLOW WILL TURN
WESTERLY AND DRY OUT THE MID LEVELS AS THE MONSOONAL MOISTURE GETS
PUSHED OFF TO THE EAST. THE INCREASING ONSHORE PRESSURE GRADIENTS
WILL BRING STRONG...GUSTY WEST WINDS TO THE MTNS AND DESERTS.
ON MONDAY...THE TROUGH OF LOW PRESSURE WILL BEGIN TO WEAKEN AND MOVE
INLAND WITH SLOW WARMING RETURNING ON MONDAY. FOR THE MIDDLE PART OF
NEXT WEEK...HIGH PRESSURE OVER TEXAS WILL BEGIN TO EXPAND WESTWARD.
THIS WILL BRING A WARMING TREND...A DECREASE IN THE MARINE LAYER
DEPTH...AND SOME RETURN OF MID LEVEL MOISTURE FOR SOME AFTERNOON
CLOUDS OVER THE MOUNTAINS.
&&
.AVIATION...
281510Z...THROUGH 1600 UTC PATCHY STRATUS/FOG OVER COASTAL
WATERS/IMMEDIATE COAST AOB FL005 WITH SFC VSBY AOB 3SM OTRW BKN
CLOUD LAYERS AOA FL150. BETWEEN 1600-1900 UTC SCT-BKN CU/TCU
DEVELOPING OVER MTNS/DESERTS WITH BASES FL050-100...THEN FROM
1900-27/0200 UTC EMBEDDED CB/TSTMS WITH TOPS TO FL450 AND STG DOWN
DRAFTS/SFC WND GUSTS +40 KT. FROM 27/0200-0900 UTC BKN-SCT
CONVECTIVE DEBRIS CLOUDS AOA FL120. FROM 27/0900-27/1600 SCT-BKN
STRATUS OVER WATER TO 5SM INLAND WITH BASES FL004-006 AND TOPS
FL008...EXPECTED TO IMPACT COASTAL AIRPORTS...KSNA...KCRQ...KSAN.
&&
.MARINE...
INNER AND OUTER BUOY OBSERVATIONS INDICATE SOUTH SWELL HAS DROPPED
ABOUT 1 FOOT SINCE YESTERDAY. MODEL GUIDANCE NUMBERS ARE STILL IN
AGREEMENT BUT STILL ADVERTISING 5 FEET HEIGHTS INTO FRIDAY
AFTERNOON. GIVEN THE OBSERVATION TREND THIS IS PROBABLY UNREALISTIC.
WILL LET THE HIGH SURF ADVISORY REMAIN IN EFFECT UNTIL 11 PM PDT
TONIGHT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY UNTIL 11 PM PDT THIS EVENING FOR THE BEACHES
IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
COASTAL AREAS.
PZ...NONE.
&&
PUBLIC...PG
AVIATION/MARINE...BALFOUR
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PDT THU AUG 26 2010 CAZ042-043-048-050-055>058-060>062-270100- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 330 AM PDT THU AUG 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT FOR THE BEACHES...HIGH SURF ADVISORY. SOUTH SWELL WILL BRING DANGEROUS RIP CURRENTS TO SOUTH FACING BEACHES. SEE LAXSRFSGX AND LAXCFWSGX FOR DETAILS. FOR INLAND AREAS...HIGH PRESSURE WILL BRING HOT DAYTIME TEMPERATURES. FOR THE MOUNTAINS AND DESERTS AND INLAND VALLEYS...SLIGHT CHANCE OF THUNDERSTORMS FOR THE MOUNTAINS AND DESERTS FOR LATE MORNING THROUGH EARLY EVENING. THE FLASH FLOOD POTENTIAL INDEX IS LOW. THE RISK OF FLASH FLOODING IS MINIMAL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FOR THE BEACHES THROUGH SATURDAY...SOUTH SWELL WILL BRING DANGEROUS RIP CURRENTS TO SOUTH FACING BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE MOUNTAINS...DESERTS...AND INLAND VALLEYS FROM LATE MORNING THROUGH EARLY EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MARTIN
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE SAN DIEGO CA 710 AM PDT THU AUG 26 2010 CAZ042-043-048-050-055>058-060>062-270100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 710 AM PDT THU AUG 26 2010 ...HOT WEATHER FOR INLAND SOUTHERN CALIFORNIA TODAY... HOT WEATHER WILL CONTINUE FOR INLAND AREAS TODAY...THOUGH WITH SLIGHT COOLING AS HIGH PRESSURE ALOFT OVER THE SOUTHWEST STATES BEGINS TO WEAKEN AND ONSHORE FLOW RETURNS. THE GREATEST COOLING WILL BE NEAR THE COAST. FORECAST HIGH TEMPERATURES FOR TODAY... INLAND ORANGE COUNTY..............90 TO 100. INLAND COASTAL SAN DIEGO COUNTY...80 TO 90. COASTAL VALLEYS...................90 TO 100. INLAND VALLEYS...................100 TO 110. MOUNTAINS BELOW 6000 FEET.........85 TO 95. MOUNTAINS ABOVE 6000 FEET.........75 TO 85. UPPER DESERTS.....................95 TO 105. LOWER DESERTS....................104 TO 112. GREATER COOLING WILL TAKE PLACE FRIDAY THROUGH SUNDAY AS A TROUGH OF LOW PRESSURE DEVELOPS ALONG THE WEST COAST. HIGH TEMPERATURES THAT WERE 10 TO 15 DEGREES ABOVE AVERAGE THIS WEEK WILL FALL BELOW AVERAGE BY SATURDAY. AVOID STRENUOUS OUTDOOR ACTIVITY IF POSSIBLE. IF YOU HAVE TO BE OUTSIDE...DRINK PLENTY OF WATER. WEAR LIGHTWEIGHT LOOSE FITTING CLOTHING. TAKE ADVANTAGE OF AIR CONDITIONING AND SHADE IF POSSIBLE. NEVER LEAVE CHILDREN OR PETS IN ENCLOSED VEHICLES...EVEN BRIEFLY. THIS WEATHER COULD BE DEADLY FOR UNPREPARED CAMPERS OR HIKERS. MARTIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
936 AM PDT THU AUG 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HEAVY RAIN 1 S BIG BEAR CITY 34.25N 116.85W
08/25/2010 M1.54 INCH SAN BERNARDINO CA MESONET
PLUS ONE INCH PER HOUR BETWEEN 1145-1245 PDT. TOTAL 1.54
INCHES BETWEEN 1045-1345 PDT.
0103 PM FLASH FLOOD 1 W FOREST FALLS 34.09N 116.94W
08/25/2010 SAN BERNARDINO CA LAW ENFORCEMENT
TREES, BOULDERS, MUD FLOATING DOWN VALLEY OF THE FALLS
ROAD.
0249 PM HEAVY RAIN 4 E HEMET 33.73N 116.93W
08/25/2010 M1.01 INCH RIVERSIDE CA MESONET
BETWEEN 0.50 TO PLUS 1 INCH FELL BETWEEN 1436-1449 PDT
EAST HEMET.
0249 PM FLASH FLOOD 7 E HEMET 33.73N 116.88W
08/25/2010 RIVERSIDE CA DEPT OF HIGHWAYS
HIGHWAY 74 CLOSED DUE TO FLOODING UNTIL 1600 PDT
&&
RBALFOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1120 AM PDT THU AUG 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM HEAVY RAIN 4 NNE YUCAIPA 34.09N 117.02W
08/25/2010 M0.51 INCH SAN BERNARDINO CA MESONET
0.51 INCHES RAINFALL IN 8 MINUTES BETWEEN 1245-1253 PDT.
0230 PM TSTM WND DMG N LAKE ELSINORE 33.67N 117.32W
08/25/2010 RIVERSIDE CA NEWSPAPER
TEN POWER POLES KNOCKED DOWN, LIVE POWER LINES FELL ONTO
TO RTA BUS TRAPPING DRIVER AND 11 PASSENGERS FOR TWO
HOURS. STREET FLOODING IN LAKE ELSINORE.
&&
RBALFOPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SAN DIEGO CA
1258 PM PDT THU AUG 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG N LAKE ELSINORE 33.67N 117.32W
08/25/2010 RIVERSIDE CA NEWSPAPER
TEN POWER POLES KNOCKED DOWN. LIVE POWER LINES FELL ON TO
RTA BUS TRAPPING DRIVER AND 11 PASSENGERS FOR TWO HOURS.
TRAMPOLINES PICKED UP AND BLOWN INTO ADJACENT YARDS. WIND
SPEEDS ESTIMATED 60 MPH. STREET FLOODING REPORTED IN LAKE
ELSINORE.
0335 PM HEAVY RAIN E WRIGHTWOOD 34.36N 117.63W
08/25/2010 M0.81 INCH SAN BERNARDINO CA MESONET
0.81 INCHES OF RAIN IN 35 MINUTES, BETWEEN 1500-1535 PDT.
0336 PM HEAVY RAIN 1 E WRIGHTWOOD 34.36N 117.61W
08/25/2010 M0.60 INCH SAN BERNARDINO CA PUBLIC
AT BASE OF HEATH CANYON. MUD,DEBRIS,AND FOUR INCH
DIAMETER ROCKS WASHING DOWN SHEEP CREEK WASH.
1254 PM HAIL 5 NW WARNER SPRINGS 33.33N 116.69W
08/26/2010 E1.00 INCH SAN DIEGO CA PUBLIC
SPOTTER SDG173 OBSERVED QUARTER INCH HAIL
&&
RBALFOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1259 PM PDT THU AUG 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 PM TSTM WND GST 5 NW WARNER SPRINGS 33.33N 116.69W
08/26/2010 E60.00 MPH SAN DIEGO CA PUBLIC
SPOTTER SDG173 ESTIMATES WIND GUSTS 50-60 MPH
&&
RBALFOThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2010Every state in 2010This day in weather historyWarnings in California, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257611.